MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.00005
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 08 april 2019: resurfacing patella instrument set ref (b)(4), lot 188366: (b)(4) items manufactured and released on 26-oct-2018.Expiration date 2022-06-05.No anomalies found related to the issue.To date, (b)(4) items of this lot have already been sold, with another similar event registered (complaint (b)(4)).As regards the mat25760, this is the 6th case of breakage of the involved part of the instrument (spikes), the complaints in object are (complaint (b)(4)).Visual inspection performed by r&d (b)(4): the visual inspection confirmed what reported into the complaint form; 3 out of 4 spikes are broken.The instrument damage could have been reasonably caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.
 
Event or Problem Description
After the cementation, the surgeon removed the patella clamp and discovered 3 out of 4 spikes of the base insert for the patella clamp were broken.The surgeon was able to retrieve the broken spikes from the patient body.

Brand Name
PATELLA RESURFACING SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8503596
Report Number3005180920-2019-00264
Device Sequence Number2515931
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Catalogue Number11.00005
Device Lot Number188366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;